Unprotected Sex But Took Take Action Pill


Q: Hi,
I have been tracking my cycle for a few months now. Last month I was two days late without intercourse.

Supposedly, I was supposed to ovulate on June 9th; that was what my calendar calculated. I believe I had a stomach virus starting from June 9th through..maybe June 11th? [There was headaches, and I couldnt regulate my temperature(hot to cold, etc)but it was mostly really bad diarrhea to the point I was going maybe every other hour.]

My boyfriend and I had unprotected sex on the 16-17th of June (around midnight). He used the pullout method, which I know isn’t safe…and I was late in my cycle so I’m hoping I wasn’t ovulating.
Around 9-10pm on the 17th of June, I took a Take Action pill because I was still worried about it. I believe I would have taken it within 24 hours..maybe less, of when we had sex.
As of today I am 5 days late for my period. (My calendar is telling me 4 full days, but its not counting today, the day that I’m on.)

But I was wondering how likely it could be that I may be pregnant and if me being sick and the side effects I’ve had, and having taken the pill late in my cycle, could be making my period as late as it is? And last month I was also two days late so I don’t know if being late is just natural for my cycle. But I’ve been really worried.

Symptoms:  I’ve had unusual cramping that come on and off. They would sort of spike or hurt for a few moments then go away. And also, June 18th I had some weird bleeding that only would come when I would pee and it would hurt. It would also only come when I’d strain. Not usual for my typical period.
But this was also my first time so I wonder if maybe that could have been a cause of bleeding, if something could have torn? Which I know can sometimes happen. My urine was also a bit cloudy for a few days during then but its passed. And I’ve also noticed for maybe two-three days (this happened a few days ago) I’d get real bad headaches that would start late at night and go away when I would wake up.

I haven’t taken a pregnancy test yet but I plan to.

A:   Thank you for your query.
After carefully going through your query, we would like to convey the following.Take action pill is otherwise called as morning after pill or an emergency contraceptive pill & can be taken within 72 hours of unprotected sexual intercourse to avoid an unwanted pregnancy. This pill can cause delay in periods, irregularity & also intermittent spotting or bleeding which are all the side effects of the pill.

Hope that answers your query. Have a good day.

Related Q&A

Q: Dear Sir I am recently married on last sunday and enjoying sexual life happily but from the day i am doing sex 4...

Q: I just sex for the first time about 48 hours ago. I bled from the tearing of the hymen. It has not bled since that ni...

Q: Hi recently took a girl back to my room we never had sex at any stage however. We both rubbed our genitals with no pe...

Q: Days after having sex with my girl . I have bladder pain and I use the restroom frequently . The first time this happ...

Q: Hi i am 20 years old i had sex first time but with protection with condom and also i am living with my friends as i a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon